Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Sep 5, 2021, 3:41 PM EDT for Broward County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2021, 3:41 PM EDT (19:41 UTC)
- Expired
- Sep 5, 2021, 4:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Broward County, FL
The radar
The Miami radar (KAMX), 49 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 948 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
706
WWUS82 KMFL 051941
SPSMFL
Special Weather Statement
National Weather Service Miami FL
341 PM EDT Sun Sep 5 2021
FLZ072-074-172-173-052015-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
341 PM EDT Sun Sep 5 2021
...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 415 PM EDT...
At 341 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Hollywood, moving north at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
Plantation, Hallandale, Miami Gardens, North Miami, North Miami
Beach, Aventura, Dania Beach, Sunny Isles Beach, West Park,
Ravenswood Estates, Estates Of Fort Lauderdale, Fort Lauderdale -
Hollywood International Airport, Chambers Estates, Port Everglades
and Broadview Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2592 8025 2611 8025 2611 8005 2592 8004
TIME...MOT...LOC 1941Z 178DEG 7KT 2601 8016
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
HadiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 5, 3:07 PM EDT, 34 minutes earlier.
Area forecast discussion, Sep 5, 3:07 PM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Miami FL 307 PM EDT Sun Sep 5 2021 .SHORT TERM (Tonight through Monday)... An unsettled pattern continues across South Florida as a mid-level trough of low pressure remains around the south central portions of peninsular Florida. Some slightly drier air appears to have infiltrated the region which will help limit coverage today but rain chances will remain healthy as there is sufficient moisture and instability to allow for convection to focus along boundaries. With the lower coverage compared to previous days, the potential will exist for storms capable of strong wind gusts and the slow movement could allow for heavy rainfall that could cause urban flooding concerns in the east coast metro this afternoon and early evening. After sunset, convection should trend down with the focus shifting back over the waters. A similar pattern will return on Monday for the Labor Day holiday. An area of disturbed weather emerging into the Gulf of Mexico could impact available moisture across the area. The characteristic of the moisture profile will introduce some uncertainty for Monday which could mean anything from an enhancement of available moisture compared to today (especially along the Gulf coast) to drawing in some drier air over the region which could lower convective coverage again. Favored a middle-of-the-road approach with 50-60 PoPs for Labor Day across much of the area but this may require some adjustment. Temperatures will remain in the upper 80s to lower 90s. .LONG TERM (Monday night through Sunday)... No major changes in the upcoming workweek. Daily convection will initiate along both an Atlantic sea breeze and Gulf breeze. Synoptically speaking, things will change a bit. First, a very modest H5 high will develop over the Bahamas early in the period and persist through the entire period with a slight strengthening trend noted in the globals. This should equate to a more active southwesterly flow. At the surface high pressure will begin to nose into the region from the subtropics. This will transition flow to a very weak southerly or southeasterly...which will likely lead to the best rain chances across the interior. Guidance shows a weak tropical wave getting caught up in the southwesterly flow over the Gulf of Mexico by mid to late week. This feature gets tangled with a stationary front along the I-10 corridor. Thanks to the aforementioned ridge, this feature is forecast to stay well to our north or northwest. Otherwise, temperatures should be fairly seasonable for early September through the long term. && .AVIATION(18Z TAFS)... Afternoon convection may cause temporary sub-VFR conditions near terminals through 00Z. Given erratic nature of convection, will handle with TEMPOs as needed. Atlantic sea breeze may cause temporary southeasterly winds around 08-12 kt as well through this evening, though weak W/NW winds should prevail. Winds should become light and variable around 00-02Z. && .MARINE... Light to moderate westerly to southwesterly wind flow will continue over the Gulf waters with a southwesterly to southerly flow expected over the Atlantic coastal waters. Generally benign marine conditions continue through early week, outside of shower and thunderstorm activity. A minor east swell from distant Hurricane Larry is shown on NWPS latest runs, which seem to reach the Palm Beach and Broward coastal waters by late Tuesday. Its still too early to determine what specific impacts, if any, this swell could bring and the situation should be closely monitored during the next few days in case hazardous conditions materialize. && .PRELIMINARY POINT TEMPS/POPS... Miami 76 91 77 91 / 30 50 20 40 West Kendall 75 93 75 92 / 20 50 10 50 Opa-Locka 76 92 76 92 / 30 60 20 40 Homestead 75 91 75 90 / 20 40 20 40 Fort Lauderdale 77 91 77 90 / 30 50 20 40 N Ft Lauderdale 77 91 77 90 / 30 50 20 40 Pembroke Pines 75 91 76 91 / 30 60 20 40 West Palm Beach 75 92 76 91 / 20 50 20 40 Boca Raton 76 91 77 90 / 20 50 20 40 Naples 78 89 77 90 / 10 30 10 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Monday and Marine...RAG Monday Night through Sunday...Frye Aviation...Bhatti Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 5, 10:52 AM EDT, 4 hours 49 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1052 AM EDT Sun Sep 5 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 060200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1052 AM EDT Sun Sep 5 2021 ...Scattered thunderstorms this afternoon and evening... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: scattered showers and thunderstorms this afternoon and early evening, favoring interior and east coast. Main hazards will be lightning, localized flooding, and gusty winds. Waterspouts: A few waterspouts are possible with showers and storms, mainly over the local waters. Flooding: Localized flooding from repeated rounds of showers and storms will be possible along the east coast metro areas and the Lake region. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Scattered showers and thunderstorms will continue through the rest of the forecast period with locally gusty winds, frequent lightning, and heavy rainfall leading to possible localized flooding. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Sep 5, 3:34 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Miami FL
334 PM EDT Sun Sep 5 2021
FLZ073-074-173-052000-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
334 PM EDT Sun Sep 5 2021
...A strong thunderstorm will impact portions of central Miami-Dade
County through 400 PM EDT...
At 333 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Glenvar Heights, or over South Miami. This storm was nearly
stationary.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Miami, Coral Gables, South Miami, Kendall, Pinecrest, Sweetwater,
West Miami, Westchester, Glenvar Heights, Richmond Heights, Kendale
Lakes, Palmetto Bay, University Of Miami, Zoo Miami, West Perrine,
Coconut Grove, Coral Terrace, Olympia Heights, West Kendall and
Sunset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2574 8021 2560 8026 2560 8041 2577 8041
TIME...MOT...LOC 1933Z 070DEG 2KT 2571 8033
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Sep 5, 3:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
341 PM EDT Sun Sep 5 2021
FLZ072-074-172-173-052015-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
341 PM EDT Sun Sep 5 2021
...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 415 PM EDT...
At 341 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Hollywood, moving north at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
Plantation, Hallandale, Miami Gardens, North Miami, North Miami
Beach, Aventura, Dania Beach, Sunny Isles Beach, West Park,
Ravenswood Estates, Estates Of Fort Lauderdale, Fort Lauderdale -
Hollywood International Airport, Chambers Estates, Port Everglades
and Broadview Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2592 8025 2611 8025 2611 8005 2592 8004
TIME...MOT...LOC 1941Z 178DEG 7KT 2601 8016
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 3:34 PM EDT | Special Weather Statement | MFL | Miami-Dade | 26 min |
| Sep 5, 3:52 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 113 min |
| Sep 5, 4:06 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 114 min |
| Sep 5, 4:20 PM EDT | Special Marine Warning | MFL | 25 min | |
| Sep 5, 5:35 PM EDT | Special Marine Warning | MFL | 25 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.